MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 21X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 21X1-1/2 RB; PISTON SYRINGE
Catalog Number 309633
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 2 syringes 5ml ll w/ndl 21x1-1/2 rb experienced a broken needle.The following information was provided by the initial reporter: material no:309633, batch no:0224356.Customer e-mailed a photo of two broken needles.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one photo was received and evaluated.Two assembled 5ml syringes with needles were observed in the photos, as well as a portion of a blisterpack¿s top web depicting batch #0224356 (p/n 309633).The two needles attached to the two syringes had twisted hub condition, with one of these two needles completely twisted off remaining inside the shield.Potential root cause for the twisted hub defect is associated with the assembly process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
SYRINGE 5ML LL W/NDL 21X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11181371
Report Number1213809-2021-00022
Device Sequence Number2210733
Product Code FMF
UDI-Device Identifier00382903096336
UDI-Public00382903096336
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Catalogue Number309633
Device Lot Number0224356
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1